# SDR CA160229007

- Difficulty date: February 24, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Piper PA-24-250
- Aircraft time: 5,134 hours
- Engine: Lyc O540A1D5
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: MA45
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ON APPROACH, THE PILOT REDUCED POWER WHILE TURNING BASE AND NOTICED THE ENGINE STARTED TO RUN ROUGH, SHE CONTINUED THE APPROACH AND UPON LANDING NOTICED THAT THE ENGINE HAD ACTUALLY QUIT AFTER TOUCHDOWN. AFTER SOME TRYING, SHE MANAGED TO GET IT RESTARTED AND MANAGED TO RUN IT AT A FAIRLY HIGH POWER SETTING BUT WHEN IT WAS BROUGHT BACK TOWARDS IDLE IT WOULD HARDLY RUN AND SHE WAS BARELY ABLE TO MAKE IT TO HER HANGAR. IT WAS NOTICED THAT FUEL WAS DRIPPING OUT OF THE LOWER COWL.  UPON INVESTIGATION BY MAINTENANCE FUEL STAINING WAS NOTICED AND THE ENGINE WOULD HARDLY RUN, THE SIDE OF THE CARBURETOR WAS TAPPED WITH A SOFT HAMMER AND ALL PROBLEMS WENT AWAY.
